Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

My doctor says I have water retention and prescribes Furosemide

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1999
Answered : 3268 Questions
Question
My doctor says I have water retention and prescribes Furosemide.
My body seems to reyect it because of the blood pressure lowering effect
I there any other prescrription without the pressure lowering side effect?
Mon, 5 Feb 2018 in Kidney Conditions
 
 
Answered by Dr. Panagiotis Zografakis 1 hour later
Brief Answer:
no such treatments...

Detailed Answer:
Hello,

furosemide as all diuretics will lower the blood pressure. There is no drug that may relieve water retention without lower the blood pressure. Since you've had pulmonary edema you should take for granted that your heart is indeed weaker than it used to be regardless of how you feel about it. The water retention is not the cause that your heart is weak. It's actually the result of it. A weak heart cannot manage fluid properly, therefore fluid tends to accumulate in tissues including the legs, the lungs, etc. In such cases diuretics are of utmost importance regarding treatment.

If your blood pressure is low then perhaps a very low furosemide dosage can be tried (something like 20mg every other day or so). Avoiding salt intake may also help.

I hope you find my comments helpful!
Kind Regards!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor